Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Applications of nonstandard models and Lebesgue measure to sequences of natural numbers

Author: Steven C. Leth
Journal: Trans. Amer. Math. Soc. 307 (1988), 457-468
MSC: Primary 11B05; Secondary 03H15, 11B75, 11U10
MathSciNet review: 940212
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: By use of a nonstandard model, sequences of natural numbers are associated with a collection of closed subsets of reals in a natural way. The topological and measure-theoretic properties of the associated closed sets are used to prove standard theorems and define new density functions on sequences.

References [Enhancements On Off] (What's this?)

  • [E] P. Erdös, Personal communication.
  • [EG] P. Erdős and R. L. Graham, Old and new problems and results in combinatorial number theory, Monographies de L’Enseignement Mathématique [Monographs of L’Enseignement Mathématique], vol. 28, Université de Genève, L’Enseignement Mathématique, Geneva, 1980. MR 592420
  • [HR] H. Halberstam and K. F. Roth, Sequences. Vol. I, Clarendon Press, Oxford, 1966. MR 0210679
  • [HKK] C. Ward Henson, Matt Kaufmann, and H. Jerome Keisler, The strength of nonstandard methods in arithmetic, J. Symbolic Logic 49 (1984), no. 4, 1039–1058. MR 771776, 10.2307/2274260
  • [HM] Moshé Machover and Joram Hirschfeld, Lectures on non-standard analysis, Lecture Notes in Mathematics, Vol. 94, Springer-Verlag, Berlin-New York, 1969. MR 0249285
  • [K] G. Kreisel, Axiomatizations of nonstandard analysis that are conservative extensions of formal systems for classical standard analysis, Applications of Model Theory to Algebra, Analysis, and Probability (Internat. Sympos., Pasadena, Calif., 1967) Holt, Rinehart and Winston, New York, 1969, pp. 93–106. MR 0238686
  • [Le] Steven C. Leth, Sequences in countable nonstandard models of the natural numbers, Studia Logica 47 (1988), no. 3, 243–263. MR 999780, 10.1007/BF00370555
  • [Lo] Peter A. Loeb, An introduction to nonstandard analysis and hyperfinite probability theory, Probabilistic analysis and related topics, Vol. 2, Academic Press, New York-London, 1979, pp. 105–142. MR 556680
  • [M] J. Merrill, Some results in set theory and related fields, Doctoral thesis, Univ. of Wisconsin, 1986.
  • [R] Abraham Robinson, Non-standard analysis, North-Holland Publishing Co., Amsterdam, 1966. MR 0205854

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 11B05, 03H15, 11B75, 11U10

Retrieve articles in all journals with MSC: 11B05, 03H15, 11B75, 11U10

Additional Information

Article copyright: © Copyright 1988 American Mathematical Society